Alert archive / Louisiana / Gale Warnings in 2014
Gale Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Jan 23, 2014, 3:51 PM CST. It took effect at Jan 23, 2014, 6:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 3:51 PM CST (21:51 UTC)
- In effect from
- Jan 23, 2014, 6:00 PM CST
- Expired
- Jan 24, 2014, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
550 WHUS74 KLCH 232151 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 PM CST THU JAN 23 2014 ...STRONG NORTHERLY WINDS EXPECTED THIS AFTERNOON THROUGH FRIDAY... .A STRONG COLD FRONT WILL CONTINUE TO SINK SOUTH THROUGH THE COASTAL WATERS THIS EVENING...WITH STRONG OFFSHORE WINDS EXPECTED IN THE WAKE OF THE FRONT TONIGHT AND FRIDAY. WINDS AND SEAS WILL SUBSIDE BY LATE FRIDAY INTO THE WEEKEND AS THE PRESSURE GRADIENT RELAXES. GMZ470-472-475-240600- /O.EXT.KLCH.SC.Y.0009.000000T0000Z-140124T0000Z/ /O.NEW.KLCH.GL.W.0002.140124T0000Z-140124T1200Z/ /O.NEW.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 351 PM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO NOON CST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-450-452-455-240600- /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 351 PM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
3 follow-up statements
933 WHUS74 KLCH 240359 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 959 PM CST THU JAN 23 2014 ...STRONG NORTHERLY WINDS EXPECTED THIS AFTERNOON THROUGH FRIDAY... .STRONG BLUE NORTHERS WILL BE FOUND IN THE WAKE OF DEPARTING ARCTIC FRONT. WINDS AND SEAS WILL DECREASE ON SATURDAY...AS COLD HIGH PRESSURE BUILDS THROUGH TEXAS. GMZ470-472-475-241515- /O.CON.KLCH.GL.W.0002.000000T0000Z-140124T1200Z/ /O.CON.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 959 PM CST THU JAN 23 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY. * WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-450-452-455-241500- /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 959 PM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
466 WHUS74 KLCH 240656 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1256 AM CST FRI JAN 24 2014 ...STRONG NORTHERLY WINDS TO CONTINUE FRIDAY... .STRONG BLUE NORTHERS WILL BE FOUND IN THE WAKE OF DEPARTING ARCTIC FRONT. WINDS AND SEAS WILL DECREASE ON SATURDAY...AS COLD HIGH PRESSURE BUILDS THROUGH TEXAS. GMZ470-472-475-241500- /O.CON.KLCH.GL.W.0002.000000T0000Z-140124T1200Z/ /O.CON.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1256 AM CST FRI JAN 24 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY. * WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-241500- /O.NEW.KLCH.LO.Y.0005.140124T0656Z-140124T1000Z/ /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ SABINE LAKE-CALCASIEU LAKE- 1256 AM CST FRI JAN 24 2014 ...LOW WATER ADVISORY IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. * LOW WATER: TIDES WILL REACH -1.0 FEET MEAN LOWER LOW WATER AT THE TIME OF PREDICTED LOW TIDE BETWEEN 1 AM AND 3 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ435-450-452-455-241500- /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 1256 AM CST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
687 WHUS74 KLCH 241040 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CST FRI JAN 24 2014 ...STRONG NORTHERLY WINDS TO SUBSIDE THIS MORNING... .WINDS AND SEAS WILL GRADUALLY SUBSIDE LATER THIS AFTERNOON AS HIGH PRESSURE BUILDS OVER THE NORTHERN GULF. GMZ470-472-475-241800- /O.CON.KLCH.GL.W.0002.000000T0000Z-140124T1200Z/ /O.CON.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 440 AM CST FRI JAN 24 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-450-452-455-241500- /O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 440 AM CST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. * LOW WATER: TIDES WILL REACH 1.0 -FEET MEAN LOWER LOW WATER AT THE TIME OF PREDICTED LOW TIDE BETWEEN 1 AM AND 3 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Jan 23, 12:39 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Jan 23, 12:39 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1239 PM CST THU JAN 23 2014
.PREV DISCUSSION... /ISSUED 1229 PM CST THU JAN 23 2014/
DISCUSSION...
EXCEEDINGLY BUSY MORNING ATTEMPTING TO GET A HANDLE ON THE UNFOLDING
POTENTIAL FOR WINTER WEATHER THIS EVENING INTO FRIDAY. LOOKING AT THE
LATEST AVAILABLE DATA...THERE ARE STILL CONFLICTING SIGNALS AS TO
WHAT PCPN TYPE WILL PREVAIL AND HOW LONG IT WILL LAST...THOUGH THE
GAP HAS NARROWED SINCE YESTERDAY...AND PROGGED QPF AMTS HAVE ALSO
INCREASED JUST A BIT. WILL HASH ALL OF THIS OUT WITH THE AFTERNOON
PACKAGE...BUT THE CHANGES TO THE FCST TODAY WERE MAINLY TO BRING
THE GRIDS IN LINE WITH LATEST OB/RADAR TRENDS.
13
.AVIATION...ISSUED 1202 PM CST JAN 23 2014...
AN ARCTIC COLD FRONT HAS JUST MOVED THROUGH THE LCH TERMINAL WITH
WINDS NORTHEAST AND GUSTY AND VFR STRATOCU CIGS ALONG WITH A FEW
PATCHES OF LIGHT RAIN IN THE AREA. EXPECTING TEMPO MVFR CIGS WITH
LIGHT RAIN AT TIMES BEGINNING EARLY THIS AFTERNOON.
ALTHOUGH THE FRONT HAS PASSED BPT WITH NO RAIN IN THE AREA AT
THIS TIME, RADAR OUT OF HOUSTON IS SHOWING ISENTROPIC LIFT IN EAST
TEXAS NORTH OF THE FRONT ALONG WITH LIGHT RAIN MOVING IN FROM THE
WEST SO WILL START OUT PREDOMINANT LIGHT RAIN AT BPT WITH CIGS
LOWERING TO MVFR LATER THIS AFTERNOON.
THE AEX TERMINAL IS IN DRIER AIR SO WILL GO WITH GUSTY NORTHEAST
WINDS WITH VFR CIGS AND JUST VCSH. AF FOR LFT AND ARA AHEAD OF THE
FRONT, EXPECTING FROPA MID AFTERNOON WITH GUSTY NE WINDS AND MVFR CIGS.
THE NEXT ISSUE IS FALLING TEMPERATURES WITH ONGOING PRECIP.
EXPECTING FREEZING AT BPT AND LCH LATER TNITE WITH THE
POSSIBLILITY OF LIGHT FREEZING RAIN LATE THIS EVENING. AHEAD OF
THIS, A MIX OF LIGHT RAIN AND ICE PELLETS. CIGS WILL ALOS LOWER TO MVFR.
WENT FOR IFR CIGS AT BPT WHERE THE FRONTAL SURFACE WILL BE CLOSER
TO THE SURFACE...ALL COASTAL TERMINALS WILL SEE STRONG AND GUSTY
NE WINDS WITH LIFR CIGS FOR BOTH LCH AND BPT LATE FRIDAY MORNING.
BEST ALTERNATES WILL BE NORTH AND EAST WITH VFR CIGS AT AEX BEFORE
SUNRISE, LFT AND ARA AFTER SUNUP.
SWEENEY
PREV DISCUSSION... /ISSUED 543 AM CST THU JAN 23 2014/
AVIATION...
ATTM VFR FLIGHT RULES WILL HOLD... BUT A FAST MOVING STRONG COLD
FRONT IS EXPECTED THRU AEX AFTR SUNRISE AND WILL MAKE THE COAST
AROUND 16 OR 17Z. WHAT IS EXPECTED TO HAPPEN...WINDS WILL BECM NE
AT 14 TO 18 KTS W/ GUSTS HIGHER. CEILINGS WILL REMAIN AROUND 030
TO 050 TODAY INTO TONIGHT. ISOLATED AREAS OF LIGHT RAIN LATER
THIS AFTERNOON CHANGING OVER TO A WINTRY MIX SUNSET.
PREV DISCUSSION... /ISSUED 514 AM CST THU JAN 23 2014/
DISCUSSION...
CURRENT ANALYSIS SHOWS LARGE 1045 MB HIGH PRESSURE OVER THE
NORTHERN PLAINS...SURGING SOUTHWARD RAPIDLY THIS MORNING. THE
FRONT ROUGHLY EXTENDS JUST N OF LFK AND AEX...WITH DEWPTS DROPPING
RAPIDLY IN THE 20S ACROSS NE TX AND N LA. THE COLDER TEMPS OF THE
20S AND 30S ARE NOW APPROACHING THE OK/TX & LA/AR BOARDER.
THE LARGE COLD DOME OF ARCTIC AIR WILL CONTINUE TO PLUNGE SOUTHWARD
TODAY...FULLY ENTRENCHING THE AREA BY THIS AFTERNOON. THUS...A
MARKED INCREASE IN N WINDS IS EXPECTED LATER THIS MORNING ACROSS
INLAND SE TX/C LA...AND AFTER NOON FOR THE REMAINDER OF THE
REGION INTO THE COASTAL WATERS. EXPECT A LITTLE STRONGER WINDS
ALONG AND SOUTH OF THE I-10 CORRIDOR...THUS WIND ADVISORY ISSUED
THIS AFTERNOON THRU 6 AM FRI MORNING. SMALL CRAFT ADVISORIES FOR
THE LAKE/BAYS AND COASTAL WATERS THIS AFTERNOON INTO FRI MORNING.
LIGHT TO AT TIMES MODERATE RAIN WILL INCREASE ALONG AND BEHIND THE
FRONT THIS AFTERNOON...ALTHOUGH NOT EXPECTING AN AREAWIDE
SOAKER...WITH QPF VALUES REMAINING LOW. THIS WILL MAINLY BE FROM
ISENTROPIC LIFT AS THIS COLD DOME OF AIR UNDERCUTS THE WESTERLY
WINDS ALOFT...WITH EMBEDDED UPPER LEVEL DISTURBANCES CREATING THE
PRECIPITATION.
THE PROBLEM COMES THIS EVENING...WHEN THE ISENTROPIC LIFT
CONTINUES ACROSS OUR REGION AND THE SFC TEMPS DROP BELOW FREEZING.
THIS WILL LIKELY HAPPEN BETWEEN 6-9 PM FROM I-10 NORTHWARD...AND 9
PM TO MIDNIGHT TOWARDS THE COAST. FORECAST SOUNDINGS SHOWS WARM
LAYER ABOVE FREEZING ~850MB GRADUALLY COOLING OFF TO NEAR OR JUST
ABOVE FREEZING FROM 6 PM TO MIDNIGHT...WITH VERY LITTLE AREA OF
ABOVE FREEZING FROM MID FRI THRU BASICALLY 12-15Z FRI. THUS...THE
RA WILL LIKELY MIX WITH IP...FZRA...BEFORE CHANGING OVER TO IP/SN
AFTER MIDNIGHT. THE CHANCES FOR SN/IP IS GREATER NORTH OF I-10
DEEPER INTO THE COLDER AIR...WITH A MIX OF FZRA/IP/SN MORE LIKELY
FROM I-10 TO THE COAST. FOR THIS...HAVE ISSUED A WINTER WEATHER
ADVISORY FOR THE ENTIRE REGION. MAIN CONCERN WILL BE ACCUMULATION
OF THIS WINTRY MIX OF 1/2 TO AS MUCH AS ONE INCH ACROSS THE GRASSY
AREAS...AND ELEVATED SURFACES SUCH AS BRIDGES/OVERPASSES THAT WILL
FREEZE FIRST WITH TEMPS IN THE 20S/NEAR 30 AND N WINDS CONTINUING
OVERNIGHT.
FOR THE REMAINDER OF THE FORECAST...DID NOT MAKE ANY MAJOR
CHANGES. ANOTHER NEARLY AREAWIDE FREEZE EXPECTED SAT MORNING...FOLLOWED
BY A SLOW WARMING TREND TOWARDS NORMAL FOR THE REMAINDER OF THE
WEEKEND. THE DEEP LAYER TROF REMAINS FIRMLY ENTRENCHED OVER THE C
AND E U.S. AND WILL ALLOW FOR ANOTHER FAIRLY STRONG COLD FRONT
MON...WITH COLDER TEMPS TO FOLLOW.
DML
MARINE...
A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS
LATER THIS MORNING...WITH STRONG OFFSHORE WINDS EXPECTED IN THE
WAKE OF THE FRONT THIS AFTERNOON THROUGH FRIDAY. SMALL CRAFT
ADVISORIES WILL BE REQUIRED...WITH GALE WARNINGS POSSIBLE. WINDS
AND SEAS WILL SUBSIDE BY LATE FRIDAY INTO THE WEEKEND AS THE
PRESSURE GRADIENT RELAXES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 52 26 36 29 54 / 50 50 50 10 10
KBPT 57 28 36 31 53 / 60 50 50 10 10
KAEX 46 21 36 26 58 / 50 30 30 10 10
KLFT 56 25 37 28 52 / 30 50 50 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON CST
FRIDAY FOR THE FOLLOWING ZONES: ACADIA...CALCASIEU...EAST
CAMERON...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST.
MARTIN...ST. MARY...UPPER ST. MARTIN...VERMILION...WEST
CAMERON.
WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...EAST CAMERON...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...VERMILION...WEST CAMERON.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON CST
FRIDAY FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...
BEAUREGARD...EVANGELINE...RAPIDES...ST. LANDRY...VERNON.
TX...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON CST
FRIDAY FOR THE FOLLOWING ZONES: HARDIN...JEFFERSON...
ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON.
WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING ZONES:
JEFFERSON...ORANGE.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON CST
FRIDAY FOR THE FOLLOWING ZONES: NORTHERN JASPER...NORTHERN
NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
SABINE LAKE...VERMILION BAY.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Jan 23, 5:26 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 526 AM CST THU JAN 23 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 241200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 526 AM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TODAY. OVER- RUNNING MOISTURE WILL INCREASE AS UPPER LEVEL DISTURBANCES MOVING OVER THE REGION. THIS WILL YIELD AREAS OF RAIN ALONG AND BEHIND THE FRONT THIS AFTERNOON AND EVENING. AS TEMPERATURES FALL BELOW FREEZING AFTER SUNSET THIS EVENING...THE LIGHT RAIN IS EXPECTED TO MIX WITH LIGHT SLEET...LIGHT FREEZING RAIN...AND LIGHT SNOW...AND CHANGE OVER TO PREDOMINATELY SLEET AND SNOW AFTER MIDNIGHT...ENDING LATE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SLEET...LIGHT FREEZING RAIN...AND LIGHT SNOW IS EXPECTED TO END LATE FRIDAY MORNING. ANOTHER NEARLY AREAWIDE FREEZE IS EXPECTED SATURDAY MORNING...FOLLOWED BY A SLOW WARMING TREND TOWARDS NORMAL FOR THE REMAINDER OF THE WEEKEND. ANOTHER FAIRLY STRONG COLD FRONT MONDAY...WITH COLDER TEMPERATURES TO FOLLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-241200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 526 AM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG NORTH WINDS ARE EXPECTED TODAY AND TONIGHT AS A STRONG ARCTIC COLD FRONT MOVES INTO THE COASTAL WATERS. SMALL CRAFT ADVISORY WILL CONTINUE...ALONG WITH POSSIBLE GALE CONDITIONS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND SEAS EXPECTED TO SUBSIDE BY FRIDAY AFTERNOON AS THE COOL HIGH MOVES OVERHEAD. SPOTTER ACTIVATION WILL NOT BE NEEDED. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:05 AM CST | Winter Weather Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 25 hr |
| Jan 23, 4:06 AM CST | Small Craft Advisory | LCH | 29 hr | |
| Jan 23, 4:35 AM CST | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 25 hr |
| Jan 23, 3:51 PM CST | Small Craft Advisory | LCH | 20 hr | |
| Jan 23, 3:57 PM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 18 hr |
| Jan 23, 4:22 PM CST | Wind Chill Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.